MAUDE Adverse Event Report: Medacta International SA GMK Sphere Total Knee System; GMK-SPHERE tibial insert E-Cross - Flex 4L - 14mm

Medacta International SA GMK Sphere Total Knee System; GMK-SPHERE tibial insert E-Cross - Flex 4L - 14mm
Model Number 02.12.E0414FL
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 07/30/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery after 7 months from primary due to infection.The surgeon revised the liner to the same size.
 
Additional Manufacturer Narrative
Batch review performed on 04 august 2026 02.12.E0414fl tibial insert fixed sphere flex size4/14 mm l e-cross (k202022) lot.2318208: (b)(4) items manufactured and released on 08 august 2023.Expiration date: 24 july 2028.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Root cause:infection is a known possible complication of any surgery.Although no root cause can be established, there is no indication that any issue with the device may have caused or contributed to the event, and the document review does not indicate any potential manufacturing related cause.

Brand Name
GMK Sphere Total Knee System
Common Device Name
GMK-SPHERE tibial insert E-Cross - Flex 4L - 14mm
Manufacturer (Section D)
Medacta International SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key50232826
Report Number3005180920-2026-00840
Device Sequence Number13398379
Product Code JWH
UDI-Device Identifier07630971261914
UDI-Public07630971261914
Combination Product (Y/N)N
PMA/510(K) Number
K202022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 08/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.E0414FL
Device Lot Number2318208
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2026
Initial Report FDA Received Date08/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale